Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

I ve been having mild sore throat, white saliva, bad breath and a white coated tongue.

Hey doctor. I ve been having mild sore throat, white saliva. bad breath and a white coated toungue.I scrape and clean my toungue constantly but it seems as though there s so much of it that I can t scrape off on the morning I usually have a pink toungue but one hour later its back to white. I chew gum and drink water do what s the me please!!!
Asked On : Sat, 15 Jan 2011
Answers:  8 Views:  1143
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dentist 's  Response
Thanks for writing in,
As you gave the detail it seems that you have candidiasis it is a fungal infection.
So i will suggest you please go to an oral surgeon as soon as possible and get the complete clinical examination done including biopsy if needed.
After proper treatment it will resolve.
Nothing to get worried.
Take Care
Dr.Gunjan Gupta
Answered: Fri, 12 Oct 2012
I find this answer helpful
Dentist Dr. Udaykumar Bondre's  Response
Hello Lisa,
sore throat , white saliva & halitosis ( bad breath ) all these are indicative of oral thrush or candidiasis along with white coated tongue.
It happens in patients whose immunity is on lower side due to any other systemic illness or long term steroid therapy.
Precisely candidiasis is an opportunistic infection..!
You will have to be carefull to avoid any secondary infections by use of Antibiotics along with Antifungal drugs.
And yes drinking plenty of water which you are already doing is very helpful to keep dehydration away.
Get your blood examined for other details & visit your dentist to get proper therapeutic dose.

Take care.
Answered: Fri, 12 Oct 2012
I find this answer helpful
Dentist, Prosthodontics Dr. Shivangi Gajwani Jain's  Response
White coated tongue is most commonly caused by a fungal infection called candidiasis. oral thrush or candidiasis also results in bad breath. Please see your dentist to confirm the same. it most commonly occurs after a course of steroids or antibiotics(please tell the dentist if you have been on any medications recently) if proved to be so then you will have to take antifungal drugs and your problem will be resolved.
Answered: Fri, 3 Aug 2012
I find this answer helpful
Dentist Dr. Bindiya Bhaskar's  Response
this may be due to fungal infection like candidiasis or oral thrush.albendazole/mebendazole are the drug of choice.
also get your teeth cleaned by your dentist.
chlohexidine mothrinses also can be gargled.
-azole-derivatives also can be used.biopsy can be done to get final diagnosis.
use soft bristled toothbrush and dental floss.
take care
Answered: Sat, 13 Oct 2012
I find this answer helpful
Dentist Dr. Neha Sumra's  Response
Welcome to HCM
White tongue is the result of inflammation of the finger-like projections (papillae) on the surface of your tongue. The appearance of a white coating is caused by debris, bacteria and dead cells getting lodged between the inflamed papillae.

Causes of inflammation include:

Dry mouth
Excessive alcohol use
Conditions associated with white patches or other discolorations of your tongue include:
Certain medications
Geographic tongue (a condition that gives your tongue a map-like appearance)
Leukoplakia (may be precancerous)
Oral lichen planus (a chronic, autoimmune disorder)
Oral thrush (a yeast infection, also known as candidiasis)
Its better you go for proper diagnosis & consult your dentist.
Meanwhile start with 0.2% chlorhexidine mouthwash 10ml half an hour after brushing.Its very important for you to maintain good oral hygiene.

Take Care
Answered: Fri, 12 Oct 2012
I find this answer helpful
Dentist Dr. Geoffrey Ward's  Response
Hello and thank you for your question.
Based on what you have said, it sounds like you have an oral fungal infection called oral thrush. This is due to a yeast infection as well as poor oral health. You can get an antifungal mouthrinse like chlorhexidine gluconate or try vaginal troches for yeast infections. 3 a day as directed on box. Let them melt in your mouth.

Best bet is to go into a dentist for proper evaluation.

Best wishes, good health.

Dr. Ward
Answered: Sat, 13 Oct 2012
I find this answer helpful
General & Family Physician Dr. Aniruddha Panja's  Response
Hello dear
Thanks for your query

Are you having fever too? If yes then how much?
What other symptoms are you having?

You might be having pharyngitis.

Do warm saline gurgling four times daily for 5 days
Take Vit C 500mg tablet once daily for a week. Eat plenty of citrous fruits.
Have plenty of fluids.
Take Paracetamol 500mg tablet twice daily for 3 days and thereafter sos
Take Levocetrizine 5mg tablet twice daily for 5 days
Take Azithral 500mg tablet 1 tab per day for 3 days
Do a throat swab culture sensitivity testing if possible.

Keep your mouth clean and use an antiseptic mouthwash for bad breath.

But dont self medicate.Get a clinical checkup from your doctor and take his advice.

Hope this helps

Update here how you stay.
Take care :)
Answered: Fri, 12 Oct 2012
I find this answer helpful
Dentist Dr. Jenkins sahayam P's  Response
dear lisa
you have a problem of pharyngitis take a course of roxithromycin 150mg thrice a day for 5 days preferably 1//2 hr before food. take warm intakes only , gargle with aspirin dissolved warm water frequently
Answered: Fri, 28 Jan 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor